My afib was always accompanied by a rapid ventricular rate also. But, as I understand it, that is not always the case. Some people have afib and never even know it. I don't know if you could go from one to other or not. Maybe a question for your doctor. Are you on meds? Have you been diagnosed with afib? I have been on Norpace (an anti-arrythmic for the last 2 years. I had 2 episodes in December 2012 that, while uncomfortable, were much less so on the Norpace. Good luck with this -- let us know how you are.
Yes, I have been diagnosed with ER ekg 2 yrs. ago. I got an episode every month..took Toperal as PIP. Rate was always 150, then dropped after PIP. In Jan. I had a tooth pulled, they used epinephrine. I was in afib with low rate for 8 days. Then afib every 2-3 day. I was given Rythmol as PIP. I gradually have had less afib, but, each one has 100 for rate...I called dr. and asked him what to do....he said I needed ablation and bp monitors were not accurate. I got a new dr. and new dr. did not say anything about the lowered rate. I go to new EP next week. I will ask him.
They tried Rythmol on me as PIP and it did not convert me, I had to be shocked. I have been off my Norpace for 3 days, will start Rythmol as a preventive pill. I am hoping it works as I had quite a few side effects on the Norpace. Good for you, getting another doctor. I do not think the doctors realize how difficult and life changing afib can be. I am considering an ablation, but hope the Rythmol works for a while so I have a chance to look into whether and where I want to have an ablation. It has made my life so limited I am ready to do almost anything. Good luck and let us know how you do with the new doctor.
I meant to mention -- many people have posted they have had afib after receiving epinephrine at the dentist. I think this happened to me years ago, but I didn't know what was happening. I always ask for the anesthetic without epinephrine now. It is not as long-lasting, but they can always give you another shot.
I told my dental hygienist yesterday about the epi. She said, we use it all the time here, it is Not contraindicated. I was shocked...It definitely is contraindicated. It increases heart rate. Folks with any arrhythmia should not use it.
I had an incision on my foot, and asked the dr. not to use epi. They said OK and everything was fine. Thank you for you helpful responses.
They do use it all the time but if you have afib it is contraindicated. Just ask your dentist and they can use something else. I have had a ton of dental work done and I remind my dentist every time no epinephrine. Also something to be aware of...if you have a tooth crowned when they are doing the crown prep they use a string coated in epinephrine to retract your gum prior to making the impressions. It is equivalent to about 3 shots with epi. They have string that does not have the epinephrine so be sure to remember to ask if you are having a tooth crowned.
My dentist who pulled my tooth charged me $85. for a consultation. I never talked with him. My consultation was with the dental nurse. She knew I had afib. We had talked about my discontinuing Pradaxa before the procedure. She said at that time, a day would be fine. I knew she was clueless. After I went into afib, I called to ask her if they used epi. She said the Lidocaine had epi in it. I said, you knew I had afib, why did you use it?
She said," you did not tell us not to" I was shocked and angry. The dentist did not know anything about all this.
Now, I have the tooth next to the pulled tooth, that has a dying root. MY regular dentist wants me to have a root canal on it. I am despondent about this new development. I am currently in NSR
I have had 2 root canals with local anesthesia without the epinephrine. It is fine..no difference, not a big deal. The only difference is that it wears off a little faster and you may need another injection at some point during the procedure. I would not be talking to the dental nurse anymore about it. Speak to your dentist and tell him your concerns and INSIST that they use anesthetic without epi. If he won't or says that he can't, whatever the reason, change dentists. Believe me, I have had lots of dental work and not used epi for years.
After my 2 afib episodes that had to be electro converted, I was scared to go to the dentist -- and I hear this is not uncommon with afib patients. I finally went and have had no problems. I agree with CFS56 -- you have to take charge of it because you can't count on them to do it. I remind them each and every time and so far have had no problems. It is a small thing and they can do it. You are the one who pays, you are the one who lives with the consequences, you deserve to be heard. If they can't manage it, find someone who can. I'm sure there are plenty of dentists out there who would be happy to work with you on this. Good luck. Hang in there and let us know how you're doing.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.